Neurology Expert Forum
Amoxicillin Reaction or Neurologic Problem?
About This Forum:

This forum is for questions and support regarding neurology issues such as: Alzheimer's Disease, ALS, Autism, Brain Cancer, Cerebral Palsy, Chronic Pain, Epilepsy, Fibromyalgia, Headaches, MS, Neuralgia, Neuropathy, Parkinson's Disease, RSD, Sleep Disorders, Stroke, Traumatic Brain Injury.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Amoxicillin Reaction or Neurologic Problem?

Good Day.  I was recently diagnosed with a lingering sinus infection. 27m, in good health otherwise.

Medications prescribed:
1. Amoxicillin
2. 2cc Steroid Injection (cellestone?) given 3 days ago now.
3. Promethazine w/cod.

Symptoms:
Day 1:
1. Shortly after the steroid injection(day 1) I felt a bit dizzy, and had lower blood pressure. But nothing severe
2. Took first dose of Amoxicillin that night , as well as 1tsp of Promethazine
3. My legs felt achy/heavy that night
Day 2:
1. Felt dizzy/foggy (not vertigo) all day.
2. my skin seemed to be feeling very hot on the surface (felt like I had a sunburn).
3. Had trouble getting to sleep
Day 3:
1. Still felt dizzy/foggy
2. Felt a bit confused while driving/reading music (couldn't sight read as well as I usually can), had trouble choosing my words.
3.Skin felt hot again
4.Stopped taking Amoxicillin last night
5. Slept better (took 2 benadryl 25mg)
Day 4:
1. Just woke up. Feel slightly dizzy but less confused.
2. Skin isnt hot.
3. Only feel foggy (perhaps from the Benadryl)
4. Overall better

Notes:
1.This was my first time taking a penicillin drug        
2. My mother is deathly allergic to penicillin
3. I took herbal tea/kombucha last few days

Any suggestions? I do not have health insurance.
Related Discussions
Avatar_dr_f_tn
Thanks for using the forum. I am happy to address your questions, and my answer will be based on the information you provided here. Please make sure you recognize that this forum is for educational purposes only, and it does not substitute for a formal office visit with a doctor.

Without the ability to examine and obtain a history, I can not tell you what the exact cause of the symptoms is. However I will try to provide you with some useful information.

Allergic reactions to antibiotics do not typically manifest as dizziness or fogginess, but rather rash, itching, angioedema (swelling of the mouth, and in severe cases the airway). Corticosteroids can lead to several side effects including a sense of fogginess (and in others a sense of euphoria/insomnia), typically high rather than low blood pressure, and other side effects (even one dose of high doses of steroids can lead to acute confusion in older adults). Sometimes, when an infection is occuring, and a medication is started for it, it is difficult to tell what is from the medication and what is from the infection itself. On the other hand, as you mention, some antibiotic allergies can be fatal. Discussion of your concerns with your physician is recommended, including whether or not to continue the antibiotic and whether or not you are having signs of allergy to amoxicillin.

Thank you for this opportunity to answer your questions, I hope you find the information I have provided useful, good luck.
2 Comments
Blank
Avatar_m_tn
A related discussion, Horrible Reaction to Amoxicillin was started.
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank